# SDR 2020FA0000369

- Difficulty date: August 12, 2020
- Submitted: August 13, 2020
- Operation: General aviation
- Aircraft: N292CX
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 1154
- Condition: Broken
- Location: Engine
- Part time: 49 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF/CLIMB NOTICED VIBRATIONS TURN BACK TOWARDS FIELD RETARD THROTTLE AND HEARD A BANG AND WINDSHIELD AND CANOPY COVERED IN OIL EMERGENCY SHUT DOWN. WAS ABLE TO LAND WITHOUT FURTHER INCIDENT. AFTER LAND NOTICED SPINNER/PROP AND PROP FLANGE MISSING UPON FURTHER INSPECTION NOTICE THE CRANKSHAFT BROKE. (THIS IS AN EXPERIMENTAL AIRCRAFT AND ENGINE).  ENG: VW 2180,  AIRCRAFT: AMTR CX4
